Possibility of generalised itching from using Remicade
I have Crohns disease and was switched from using 6MP to Remicade in January. Shortly after that I came down with shingles, and shortly after that I started having generalised itching all over which I think is unrelated to the shingles. I do get itching in the general area of the shingles, but there is a difference. My Gastroenterologist has run tests for liver and kidney function and for antibodies to the Remicade but cannot find any problem. The itching seems to be worst in the middle of the night, first thing in the morning and in the evening. It is worst behind my knees, thighs, lower back and stomach area. Lotions do not seem to have any effect, including hydrocortizone. I have no rash associated with it. Any ideas?
1. Please discontinue hydrocortisone. Transdermal delivery (topical application-ointment) or not, still amplifies the immuno-suppressing effect when on remicade.
It is a major interaction between these 2 for increased susceptibily to infections.
2. Standard blood tests will reveal very little, should you have a low grade
underlying pathogenic infection, like pathogenic mycoplasma, babesia, ehrlichia, bartonella etc. which are notoriously difficult to detect.
If your specialist is not trained in this area of medicine,he/she will never
be able to get the proper testing done for you.
Do a serch here for Dr. Garth Nicolson (part time contributor in medhelp) the top expert in this field.
3. Biologics are immuno-modulating drugs, however, they still have considerable immuno-suppressive effects. I always like to err on the side of caution, when it comes to medications. lol!
On a postive note, I'll check to see if there's a possibility of a die-off effect,
presenting this generalised ithchiness, from your own immunity, fighting off the shingles (reactivated chickenpox virus).
4. Look into neurotransmitter dysregulation.
and also I have posted replies recently at the Fibromyalgia Community
under Fibromyalgia and Itchiness, if you want to check there.
Hope this helps. If I come up with anything else, I will post again.
This is not intended as a substitute for medical advice.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.